Alert archive / Massachusetts / Frost Advisories in 2020

Frost Advisory 2, NWS Boston/Norton, MA

May 12, 20206 counties in Massachusetts; Kent County, Providence County, Washington County, Rhode Island

NWS Boston/Norton, MA issued this frost advisory at May 12, 2020, 1:14 PM EDT for 6 counties in Massachusetts; Kent County, Providence County, Washington County, Rhode Island. It took effect at May 13, 2020, 2:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 12, 2020, 1:14 PM EDT (17:14 UTC)
In effect from
May 13, 2020, 2:00 AM EDT
Expired
May 13, 2020, 8:00 AM EDT
In force
6 hr
Issued by
NWS Boston/Norton, MA

Counties Bristol County, MA, Essex County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Kent County, RI, Providence County, RI, Washington County, RI

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 5.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2020-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2020-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
958 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-66 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

468 
WWUS71 KBOX 121714
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
114 PM EDT Tue May 12 2020

MAZ002>004-008-009-130115-
/O.NEW.KBOX.FZ.W.0002.200513T0200Z-200513T1200Z/
Western Franklin MA-Eastern Franklin MA-Northern Worcester MA-
Western Hampshire MA-Western Hampden MA-
Including the cities of Charlemont, Greenfield, Orange, Barre, 
Fitchburg, Chesterfield, and Blandford
114 PM EDT Tue May 12 2020

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 8 AM EDT
WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...Franklin, Northern Worcester, Western Hampshire and
  Western Hampden Counties.

* WHEN...From 10 PM this evening to 8 AM EDT Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

CTZ002>004-MAZ005-010>013-026-RIZ001-003-130115-
/O.NEW.KBOX.FZ.W.0002.200513T0600Z-200513T1200Z/
Hartford CT-Tolland CT-Windham CT-Central Middlesex MA-
Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA-
Western Norfolk MA-Northern Middlesex MA-Northwest Providence RI-
Western Kent RI-
Including the cities of Hartford, Windsor Locks, Union, Vernon, 
Putnam, Willimantic, Framingham, Lowell, Amherst, Northampton, 
Springfield, Milford, Worcester, Foxborough, Norwood, Ayer, 
Foster, Smithfield, Coventry, and West Greenwich
114 PM EDT Tue May 12 2020

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 32 expected.

* WHERE...Portions of northern Connecticut, central, eastern and
  western Massachusetts and northwestern Rhode Island.

* WHEN...From 2 AM to 8 AM EDT Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

MAZ006-007-014>021-RIZ002-004-006-130115-
/O.NEW.KBOX.FR.Y.0002.200513T0600Z-200513T1200Z/
Western Essex MA-Eastern Essex MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Southeast Providence RI-Eastern Kent RI-
Washington RI-
Including the cities of Lawrence, Gloucester, Cambridge, Boston, 
Quincy, Taunton, Brockton, Plymouth, Fall River, New Bedford, 
Mattapoisett, Providence, East Greenwich, Warwick, West Warwick, 
Narragansett, and Westerly
114 PM EDT Tue May 12 2020

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Portions of eastern, northeastern and southeastern
  Massachusetts and most of Rhode Island.

* WHEN...From 2 AM to 8 AM EDT Wednesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/box
3 follow-up statements
185 
WWUS71 KBOX 122302
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
702 PM EDT Tue May 12 2020

MAZ002>004-008-009-130900-
/O.CON.KBOX.FZ.W.0002.200513T0200Z-200513T1200Z/
Western Franklin MA-Eastern Franklin MA-Northern Worcester MA-
Western Hampshire MA-Western Hampden MA-
Including the cities of Charlemont, Greenfield, Orange, Barre, 
Fitchburg, Chesterfield, and Blandford
702 PM EDT Tue May 12 2020

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
8 AM EDT WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 28 expected.

* WHERE...Western Massachusetts.

* WHEN...From 10 PM this evening to 8 AM EDT Wednesday.

* IMPACTS...Frost and freeze conditions may kill plants that are
  sensitive to the cold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect plants from the cold. 

&&

$$

CTZ002>004-MAZ005-010>013-026-RIZ001-003-130900-
/O.CON.KBOX.FZ.W.0002.200513T0600Z-200513T1200Z/
Hartford CT-Tolland CT-Windham CT-Central Middlesex MA-
Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA-
Western Norfolk MA-Northern Middlesex MA-Northwest Providence RI-
Western Kent RI-
Including the cities of Hartford, Windsor Locks, Union, Vernon, 
Putnam, Willimantic, Framingham, Lowell, Amherst, Northampton, 
Springfield, Milford, Worcester, Foxborough, Norwood, Ayer, 
Foster, Smithfield, Coventry, and West Greenwich
702 PM EDT Tue May 12 2020

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
WEDNESDAY...

* WHAT...Near freezing temperatures as low as 32 expected.

* WHERE...Hartford and Springfield to Worcester, and into
  northwest Rhode Island and the western suburbs of Boston.

* WHEN...From 2 AM to 8 AM EDT Wednesday.

* IMPACTS...Frost and freeze conditions may kill plants that are
  sensitive to the cold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect plants from the cold. 

&&

$$

MAZ006-007-014>021-RIZ002-004-006-130900-
/O.CON.KBOX.FR.Y.0002.200513T0600Z-200513T1200Z/
Western Essex MA-Eastern Essex MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Southeast Providence RI-Eastern Kent RI-
Washington RI-
Including the cities of Lawrence, Gloucester, Cambridge, Boston, 
Quincy, Taunton, Brockton, Plymouth, Fall River, New Bedford, 
Mattapoisett, Providence, East Greenwich, Warwick, West Warwick, 
Narragansett, and Westerly
702 PM EDT Tue May 12 2020

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
WEDNESDAY...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Most of eastern Massachusetts and Rhode Island.

* WHEN...From 2 AM to 8 AM EDT Wednesday.

* IMPACTS...Frost could kill plants that are left unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect plants from the cold.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/box
557 
WWUS71 KBOX 130818
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
418 AM EDT Wed May 13 2020

CTZ002>004-MAZ002>005-008>013-026-RIZ001-003-131200-
/O.CON.KBOX.FZ.W.0002.000000T0000Z-200513T1200Z/
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA-
Eastern Hampden MA-Southern Worcester MA-Western Norfolk MA-
Northern Middlesex MA-Northwest Providence RI-Western Kent RI-
Including the cities of Hartford, Windsor Locks, Union, Vernon, 
Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre, 
Fitchburg, Framingham, Lowell, Chesterfield, Blandford, Amherst, 
Northampton, Springfield, Milford, Worcester, Foxborough, 
Norwood, Ayer, Foster, Smithfield, Coventry, and West Greenwich
418 AM EDT Wed May 13 2020

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* WHAT...Near freezing temperatures as low as 32 expected.

* WHERE...Hartford and Springfield to Worcester, and into 
  northwest Rhode Island and the western suburbs of Boston.

* WHEN...From 2 AM to 8 AM EDT Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

MAZ006-007-014>021-RIZ002-004-006-131200-
/O.CON.KBOX.FR.Y.0002.000000T0000Z-200513T1200Z/
Western Essex MA-Eastern Essex MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Southeast Providence RI-Eastern Kent RI-
Washington RI-
Including the cities of Lawrence, Gloucester, Cambridge, Boston, 
Quincy, Taunton, Brockton, Plymouth, Fall River, New Bedford, 
Mattapoisett, Providence, East Greenwich, Warwick, West Warwick, 
Narragansett, and Westerly
418 AM EDT Wed May 13 2020

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Most of eastern Massachusetts and Rhode Island.

* WHEN...From 2 AM to 8 AM EDT Wednesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/box
087 
WWUS71 KBOX 131211
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
811 AM EDT Wed May 13 2020

CTZ002>004-MAZ002>005-008>013-026-RIZ001-003-131315-
/O.EXP.KBOX.FZ.W.0002.000000T0000Z-200513T1200Z/
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA-
Eastern Hampden MA-Southern Worcester MA-Western Norfolk MA-
Northern Middlesex MA-Northwest Providence RI-Western Kent RI-
Including the cities of Hartford, Windsor Locks, Union, Vernon, 
Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre, 
Fitchburg, Framingham, Lowell, Chesterfield, Blandford, Amherst, 
Northampton, Springfield, Milford, Worcester, Foxborough, 
Norwood, Ayer, Foster, Smithfield, Coventry, and West Greenwich
811 AM EDT Wed May 13 2020

...FREEZE WARNING HAS EXPIRED...

Temperatures will be rising quickly above freezing this morning. 

$$

MAZ006-007-014>021-RIZ002-004-006-131315-
/O.EXP.KBOX.FR.Y.0002.000000T0000Z-200513T1200Z/
Western Essex MA-Eastern Essex MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Southeast Providence RI-Eastern Kent RI-
Washington RI-
Including the cities of Lawrence, Gloucester, Cambridge, Boston, 
Quincy, Taunton, Brockton, Plymouth, Fall River, New Bedford, 
Mattapoisett, Providence, East Greenwich, Warwick, West Warwick, 
Narragansett, and Westerly
811 AM EDT Wed May 13 2020

...FROST ADVISORY HAS EXPIRED...

Temperatures will be rising quickly this morning, ending the
threat of frost.

$$

For more information from the National Weather Service visit
https://weather.gov/box

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this frost advisory went out at May 12, 10:52 AM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, May 12, 10:52 AM EDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1052 AM EDT Tue May 12 2020

.SYNOPSIS...
Dry and gusty across southern New England today with below
normal temperatures. An isolated shower cannot be ruled out
tonight, but the dry weather returns on Wednesday. Temperatures
begin to warm up Thursday and especially Friday as low pressure
passes to our north, but there will be some showers and
thunderstorms. Another low passes over the region Sunday or
Monday with more showers.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1051 AM update...

No major changes to the forecast this morning. Diurnal
stratocumulus clouds developed, which should steady temperatures
some. Dry weather continues.

Previous Discussion...

Highlights...

* Dry and quiet weather, but gusty with temperatures 10 to 15
  degrees below normal for this time of year.

A negatively tilted trough will lift into Nova Scotia from northern
New England today. Another trough/cutoff low will dig into the
eastern Great Lakes this afternoon. Between these troughs some
ridging will be in place over New England. A surface high will nudge
in from the Mid Atlantic while low pressure lifts into Nova Scotia.

It will be cooler than normal with northwesterly cold air advection
aloft. Have nudged high temperatures toward the 50th percentile of
guidance which yields highs ranging from the mid 40s to the upper
50s.

Expect it to be gusty across the region due to the tight pressure
gradient in place between the high nudging in from the south and low
pressure sliding northeastward to the north. Good consensus amongst
guidance in this setup. With the colder air advecting in and good
heating expecting a well mixed boundary layer. Should see gusts up
to 25-35 mph this afternoon.

Will see some diurnal cumulus development late this morning through
the afternoon. This is due to the strong mixing in combination with
500 hPa temperatures in the -25 to -30 degree Celsius range.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
Highlights...

* Isolated rain or snow shower not out of the question early tonight
  with near record cold.

* Dry and breezy on Wednesday with milder temperatures.

Tonight...

Cutoff low slides through northern New England tonight while a
ridge axis builds into the central Great Lakes from the Upper
Mississippi River Valley.

As the cutoff slides in expect an increase in cloud cover
especially during the first half of the night. Increased sky
cover from the previous forecast and expanded the slight
precipitation chances across a good portion of the region. Think
with the cutoff sliding in there could be isolated rain or snow
showers. Best shot for an isolated snow shower would be across
the higher elevations.

Cutoff slides east of the region after midnight, and high
pressure begins building in. This will bring decreasing cloud
cover, but expect winds to remain around 5 to 10 mph due to the
tight pressure gradient in place. Given this in mind am not
anticipating Frost/Freeze concerns due to the higher wind
speeds and gusts. Did nudge down lows toward the 25th
percentile of guidance, which is nearing record territory for
our climate sites. If skies clear quicker than currently
forecast then temperatures will need to be knocked down further.
Lows range from the mid 20s to the low 40s.

Wednesday...

The ridge axis builds into the eastern Great Lakes while the
cutoff lifts well offshore. The surface high will nudge into
southern New England.

Dry and quiet weather expected through the day. Could see some
fair weather cumulus develop, but should not be as widespread as
Tuesday.

Will still be breezy across the region with lapse rates within
the boundary layer being adiabatic per the GFS and NAM
guidance. The high will relax the pressure gradient a bit, so
gusts should be a bit less compared to Tuesday - generally
between 20-25 mph.

Bumped up high temperatures toward the 75th percentile of
guidance due to westerly and west northwesterly downsloping.
This will still be cooler for this time of year with readings
ranging from the low 50s to the low 60s.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Highlights...

* Warming up on Thursday and Friday

* Shower chances from late Thursday through Friday along with
  thunderstorms Friday afternoon

* Another chance of rain around Sunday/Monday

Details...

Wednesday night and Thursday...

We've got one final night to deal with below average temps in the
30s as high pressure moves overhead. The combination of lingering
cold air aloft (should be our final push of sub 0C 850 air for the
season!), light winds, and clear skies (help from radiational
cooling) should lead to lows in the 30s overnight.

During the day Thursday heights continue to rise as the ridge axis
approaches. WAA begins in earnest as flow becomes SW during the day
bringing 850 mb temps up near +5C. Model soundings indicate we won't
have any problem mixing to that level and highs should reach well
into the upper 60s, perhaps into the 70s in spots. We'll start sunny
but cirrus moves in late morning (west to east) filtering the sun
during the second half of the day. This ahead of an approaching warm
front; the column will moisten through the day with decreasing sun.
Good mixing will also keep winds a bit breezy.

Thursday night through Saturday...

Moisture advection and clouds Thursday precede warm frontal showers
which move into western MA/CT around Thursday evening/early Thursday
night and overspread southern New England overnight as a mid level
shortwave approaches the Great Lakes region with a 35-45 kt LLJ. By
Friday evening the upper trough and sfc low cross Northern New
England, dragging a cold front through Friday night. Ahead of the
warm front the warm sector will be marginally favorable for
scattered thunderstorms with sfc temps in the 70s and dewpoints in
the 60s allowing several hundred J/kg of CAPE. While lapse rates are
poor in the mid levels, 0-3 km lapse rates approach 7.5 C/km with 35-
40 kts of 0-6 km bulk shear. Something to watch as we approach.

Saturday high pressure returns bringing dry weather and highs in the
70s. Light easterly (onshore) flow, though, will keep the east coast
cooler, in the 60s.

Sunday and Monday...

Another low pressure system passes to our north in this time period
bringing warm frontal showers around Sunday followed by a cold
frontal passage toward the start of next week. Confidence is low in
the details but the second half of the weekend looks more active
than the first.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

12Z Discussion...

Today...High confidence.

Gusty winds out of the WNW to the NW with speeds up to 25-30 kts
at times. Diurnal CU develop this afternoon with ceilings
around 5-8 kft. Gusty winds coming to an end this evening once
the mixed layer decouples. May stay gusty across ACK.

Tonight...High confidence.

VFR. Breezy.

Wednesday...High confidence.

VFR. Gusty NW winds 15-20 kts.

KBOS Terminal...High confidence.

KBDL Terminal...High confidence.

Outlook /Wednesday Night through Saturday/...

Wednesday Night: VFR. Breezy.

Thursday: VFR. Breezy. Slight chance SHRA.

Thursday Night: Mainly VFR, with local MVFR possible. SHRA
likely.

Friday: Mainly VFR, with local MVFR possible. Breezy. Chance
SHRA, slight chance TSRA.

Friday Night: VFR. Breezy. Chance SHRA.

Saturday: VFR.

&&

.MARINE...
Today...

West northwest winds continue in wake of a cold front.
Expect speeds of 15 to 20 knots with gusts generally between 20
to 30 knots.

Tonight...

Will see winds briefly diminish late this afternoon into the
evening with high pressure nudging in. Expect speeds to increase
late tonight into early Wednesday in response to a disturbance
sliding in aloft. Expect wind speeds of 15 to 20 kts with gusts
of 20 to 30 kts out of the W and WNW. Have extended the Small
Craft Advisories into Wednesday morning to account for this.

Wednesday...

Winds diminishing as high pressure builds in. Borderline 25 knot
gusts across the southern waters during the afternoon.

Outlook /Wednesday Night
through Saturday/...

Wednesday Night: Winds less than 25 kt. Seas locally
approaching 5 ft.

Thursday: Winds less than 25 kt.

Thursday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Rain showers likely.

Friday: Winds less than 25 kt. Areas of rough seas. Rain
showers likely.

Friday Night: Winds less than 25 kt. Areas of rough seas.
Chance of rain showers.

Saturday: Winds less than 25 kt. Local rough seas.

&&

.FIRE WEATHER...
Expect low humidities across much of interior southern New
England today. Will see minimum humidity values of 25 to 30
percent coupled with WNW winds of 15 to 20 mph with gusts
around 25 to 35 mph. The strongest gusts are anticipated during
this afternoon.

Anticipating another day of low humidities and gusty winds
across southern New England on Wednesday. Minimum humidity
values will be around 20 to 30 percent. This will be coupled
with WNW winds around 10 to 20 mph with gusts of 20 to 25 mph.
Again the strongest gusts are expected during the afternoon.

&&

.CLIMATE...
Wed May 13 lowest daily min temperature

BOS 38 in 1882 ... current forecast 38.
PVD 36 in 1962 ... current forecast 36.
BDL 32 in 2010 ... current forecast 34.
ORH 31 in 1928 ... current forecast 32.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 8 AM EDT Wednesday for ANZ232>235-
     237.
     Small Craft Advisory until 8 PM EDT this evening for ANZ230-
     236.
     Small Craft Advisory until 11 AM EDT Wednesday for ANZ231-251.
     Small Craft Advisory until 2 PM EDT Wednesday for ANZ250-
     254>256.

&&

SYNOPSIS...BL/BW
NEAR TERM...Belk/BL/BW
SHORT TERM...BL
LONG TERM...BW
AVIATION...BL/BW
MARINE...BL/BW
FIRE WEATHER...Staff
CLIMATE...Staff
Hazardous weather outlook, May 12, 4:22 AM EDT, 8 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
422 AM EDT Tue May 12 2020

CTZ002>004-MAZ002>024-026-RIZ001>008-130830-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
422 AM EDT Tue May 12 2020

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-130830-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
422 AM EDT Tue May 12 2020

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, May 12, 10:03 AM EDT, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1003 AM EDT Tue May 12 2020

MAZ002>024-026-RIZ001>008-122300-
Western Franklin MA-Eastern Franklin MA-Northern Worcester MA-
Central Middlesex MA-Western Essex MA-Eastern Essex MA-
Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA-
Eastern Hampden MA-Southern Worcester MA-Western Norfolk MA-
Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA-
Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA-
Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA-
Nantucket MA-Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-
Bristol RI-Washington RI-Newport RI-Block Island RI-
Including the cities of Charlemont, Greenfield, Orange, Barre,
Fitchburg, Framingham, Lowell, Lawrence, Gloucester,
Chesterfield, Blandford, Amherst, Northampton, Springfield,
Milford, Worcester, Foxborough, Norwood, Cambridge, Boston,
Quincy, Taunton, Brockton, Plymouth, Fall River, New Bedford,
Mattapoisett, Chatham, Falmouth, Provincetown, Vineyard Haven,
Nantucket, Ayer, Foster, Smithfield, Providence, Coventry,
West Greenwich, East Greenwich, Warwick, West Warwick, Bristol,
Narragansett, Westerly, Newport, and New Shoreham
1003 AM EDT Tue May 12 2020

...ELEVATED FIRE WEATHER CONCERNS TODAY...

The combination of gusty winds and very dry conditions may result
in an elevated risk for fire spread by this afternoon.

Although less windy on Wednesday, it will be very dry, and will
still see potential for enhanced fire growth.

Belk
Local storm report, May 12, 10:18 AM EDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
1018 AM EDT TUE MAY 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     HAIL             EAST LONGMEADOW         42.07N  72.52W
05/11/2020  M1.00 INCH       HAMPDEN            MA   AMATEUR RADIO

            AMATEUR RADIO

&&

EVENT NUMBER BOX2001435

AED
Special weather statement, May 12, 10:37 AM EDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1037 AM EDT Tue May 12 2020

CTZ002>004-MAZ002>024-026-RIZ001>008-122300-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-
Bristol RI-Washington RI-Newport RI-Block Island RI-
Including the cities of Hartford, Windsor Locks, Union, Vernon,
Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre,
Fitchburg, Framingham, Lowell, Lawrence, Gloucester,
Chesterfield, Blandford, Amherst, Northampton, Springfield,
Milford, Worcester, Foxborough, Norwood, Cambridge, Boston,
Quincy, Taunton, Brockton, Plymouth, Fall River, New Bedford,
Mattapoisett, Chatham, Falmouth, Provincetown, Vineyard Haven,
Nantucket, Ayer, Foster, Smithfield, Providence, Coventry,
West Greenwich, East Greenwich, Warwick, West Warwick, Bristol,
Narragansett, Westerly, Newport, and New Shoreham
1037 AM EDT Tue May 12 2020

...ELEVATED FIRE WEATHER CONCERNS TODAY...

The combination of gusty winds and very dry conditions may result
in an elevated risk for fire spread by this afternoon.

Although less windy on Wednesday, it will be very dry, and will
still see potential for enhanced fire growth.

Belk

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 1:14 PM EDTFreeze WarningBOXFranklin, Hampden, Hampshire, Middlesex, Norfolk, Worcester19 hr

Nearby

Frost Advisories in Massachusetts, 2020Frost Advisories in Rhode Island, 2020Every frost advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.